Paracetamol
120 mg/5 mL oral suspension

download L31_EN_937630_00.pdfDownload

Read all of this leaflet carefully before you start using this medicine because it contains important information for you.


Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you.



  • Keep this leaflet. You may need to read it again.

  • Ask your pharmacist if you need more information or advice.

  • If you get any of the side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.

  • You must talk to a doctor if you do not feel better or if you feel worse after 3 days of treatment.

1. What Tachipirina is and what it is used for

2. What you need to know before you use Tachipirina 

3. How to use Tachipirina 

4. Possible side effects

5. How to store Tachipirina 

6. Contents of the pack and other information

Tachipirina is an oral suspension containing the active ingredient paracetamol.

Paracetamol acts by reducing fever (antipyretic) and alleviating pain (analgesic).

Tachipirina suspension is used in adults and children from 7.2 kg in weight (about 5-6 months of age) for:

  • the symptomatic treatment of feverish conditions such as influenza, exanthematous diseases (infectious diseases typical in children and adolescents), acute diseases of the respiratory tract, etc.
  • pain of various types and origins (headache, neuralgia, muscular pain and other moderate manifestations of pain).

You must talk to a doctor if you/your child does not feel better or feel worse after 3 days of treatment.

Do not use Tachipirina

- If the person taking this medicinal product is allergic to paracetamol or any other of its ingredients (listed in section 6)

- If the person taking this medicinal product has severe hemolytic anemia (a disease due to the destruction of certain blood cells, the red blood cells)

- If the person taking this medicinal product has severe liver disease (severe hepatocellular failure).

 

Warnings and precautions

Talk to your doctor or pharmacist before using Tachipirina.

Use Tachipirina with caution in the following cases:

  • If the person taking this medicinal product is a chronic or excessive consumer of alcohol (3 or more alcoholic beverages a day)
  • If the person taking this medicinal product suffers from anorexia (behavioral nutritional disorder characterized by a lack or reduction of appetite)
  • If the person taking this medicinal product suffers from bulimia (behavioral nutrition disorder in which a person ingests an excessive quantity of food and subsequently uses various methods to eliminate it)
  • If the person taking this medicinal product suffers from cachexia (a condition characterized by extreme thinness, reduced muscle mass and thinning of the skin caused by chronic diseases)
  • if the person taking this medicinal product has followed an improper diet over a long period of time (chronic malnutrition) 
  • if the person taking this medicinal product has dehydration (severe loss of water/liquids from the body)
  • if the person taking this medicinal product suffers from hypovolemia (reduced volume of blood in circulation)
  • if the person taking this medicinal product has liver diseases that reduce liver function (liver failure, hepatitis, Gilbert’s syndrome)
  • if the person taking this medicinal product is receiving concomitant treatment with medicines that alter liver function (see "Other medicines and Tachipirina")
  • if the person taking this medicinal product suffers from a deficiency of glucose-6-phosphate dehydrogenase (a substance normally present in the human body, a deficiency of which can cause a blood disease)
  • if the person taking this medicinal product has hemolytic anemia (a disease due to the destruction of certain blood cells, the red blood cells)

 

High doses and/or extended use

High doses and/or extended use of this medicinal product can cause kidney and blood alterations, some of which severe. In such cases, the doctor will perform specific tests to monitor liver and kidney function and blood composition over time. Before taking this medicinal product, tell your doctor if the person intending to take it suffers from any liver or kidney disorders. 

 

Other medicines and Tachipirina

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines.

In particular, tell your doctor if the person intending to take the medicinal product is taking:

  • medicinal products which contain paracetamol. During treatment with paracetamol, before taking or giving any other medicinal product to the child, check that it does not contain paracetamol, as when taken at high doses severe side effects may occur;
  • medicinal products which slow the emptying of the stomach (for example anticholinergics, opioids), since these medicinal products delay the effect of Tachipirina;
  • medicinal products which accelerate emptying of the stomach, (for example prokinetics), since these medicinal products accelerate the effect of Tachipirina;
  • cholestyramine (a medicinal product used to reduce cholesterol levels in the blood), since this reduces the effect of paracetamol;
  • chloramphenicol (an antibiotic), as this can increase the risk of side effects;
  • anticoagulants (medicinal products used to improve blood flow). During treatment with high doses of paracetamol (4 g daily for at least 4 days), Tachipirina should only be taken or given to children under strict medical supervision; 
  • rifampicin (an antibiotic);
  • cimetidine (a medicinal product used to treat stomach ulcers);
  • antiepileptics (medicinal products used to treat epilepsy) such as glutethimide, phenobarbital or carbamazepine;
  • chronic use of alcohol;
  • zidovudine (medicinal product used to treat HIV).

The use of these medicinal products with Tachipirina requires close medical supervision.

 

Interferences with blood tests:

If the person taking this medicinal product needs to undergo blood tests, be aware that the administration of paracetamol can interfere with the determination of uricemia and glycemia.

 

Tachipirina with alcohol

Tachipirina should be used with caution if the person taking it is a chronic or excessive consumer of alcohol (3 or more alcoholic beverages per day) since there is a risk of intoxication (see sections “Warnings and precautions” and “If you take more Tachipirina than you should”).

 

Pregnancy and breast-feeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

 

Pregnancy

Tachipirina can be used during pregnancy if needed. The lowest dose able to reduce pain and/or fever should be used for the shortest time possible. Contact your doctor if the pain and/or fever does not improve or if you need to take the medicine more frequently.

This medicinal product should only be administered during breastfeeding if effectively necessary and under medical supervision.

 

Driving and using machines

Tachipirina has no influence on the ability to drive and use machines.

 

Tachipirina contains sucrose

If your doctor has diagnosed an intolerance to certain sugars, contact him/her before taking this medicine. 

Tachipirina contains 10 g of sucrose every 20 mL of suspension. To be considered in persons with diabetes mellitus.

 

 

Tachipirina contains methyl parahydroxybenzoate 

It can cause allergic reactions, sometimes delayed.

 

Tachipirina contains sodium 

This medicinal product contains less than 1 mmol every 20 mL, i.e., it is essentially “sodium-free”. 

 

Tachipirina contains sorbitol

This medicinal product contains 1806 mg of sorbitol every 20 mL. Sorbitol is a source of fructose. If your doctor has told you that you (or your child) are intolerant to certain sugars, or if you have a diagnosis of hereditary fructose intolerance (HFI), a rare genetic disorder for which patients cannot process fructose, talk to your doctor before you (or your child) take this medicinal product.

It may cause gastrointestinal disorders and have a mild laxative effect.

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.

Adults 

20 mL at a time (equivalent to 480 mg), to be repeated as needed after 4 hours, without exceeding 6 doses a day.

Children (7.2 kg and over) 

In children it is essential to respect the dosage determined according to body weight and not according to age, which is approximate and indicated only for information. If the child’s age does not match the weight listed in the table, always refer to body weight when choosing a dosage.

The dosage regimen for Tachipirina suspension is as follows.

 

TACHIPIRINA SUSPENSION

Weight 

Age

(approximate)

Single dose

Daily dose

From 7.2 kg

5-6 months

4.5 mL

Up to 4 times (every 6 hours)

From 8 kg

7-10 months

5 mL

Up to 4 times (every 6 hours)

From 9 kg

11-14 months

5.5 mL

Up to 4 times (every 6 hours)

From 10 kg

15-19 months

6 mL

Up to 4 times (every 6 hours)

From 11 kg

20-23 months

6.5 mL

Up to 4 times (every 6 hours)

From 12 kg

2 years

7.5 mL

Up to 4 times (every 6 hours)

From 14 kg

3 years

8.5 mL 

Up to 4 times (every 6 hours)

From 16 kg

4 years

10 mL 

Up to 4 times (every 6 hours)

From 18 kg

5 years

11 mL 

Up to 4 times (every 6 hours)

From 20 kg

6 years

12.5 mL

Up to 4 times (every 6 hours)

From 22 kg

7 years

13.5 mL 

Up to 4 times (every 6 hours)

From 25 kg

8 years

15.5 mL 

Up to 4 times (every 6 hours)

From 28 kg

9 years

17.5 mL

Up to 4 times (every 6 hours)

From 31 kg to 32 kg

10 years

19 mL 

Up to 4 times (every 6 hours)

 

 

For children weighing less than 7.2 kg there are specific forms of Tachipirina on the market, in particular, Tachipirina 100 mg/mL drops, solution, and Tachipirina Neonati 62.5 mg suppositories that can be taken/used from 3.2 kg and over.

 

In children over 10 years of age, the ratio between weight and age is no longer homogeneous due to puberty, which, at the same age, has a different impact on body weight depending on the child’s sex and individual characteristics. Therefore, above 10 years of age, the dosage of the suspension is given in terms of weight and age ranges, as shown below.

Children weighing 33 to 40 kg (between 10 and 12 years of age): 20 mL of suspension at a time (equivalent to 480 mg), to be repeated as needed after 6 hours, without exceeding 4 doses a day.

Adolescents weighing more than 40 kg (12 years of age or older) and adults: 20 mL of suspension at a time (equivalent to 480 mg), to be repeated as needed after 4 hours, without exceeding 6 doses a day.

 

If your doctor has diagnosed you or your child with severe liver impairment, you must wait at least 8 hours between doses.

 

Treatment duration

Do not take/give your child Tachipirina for more than 3 consecutive days without consulting a doctor. A doctor must assess the need for treatment for more than 3 consecutive days.

 

Instructions for use

To measure the dose to be given to your child, the package contains a dosing syringe with level markings corresponding to 1 mL, 2 mL, 3 mL, 4 mL, 4.5 mL and 5 mL and a measuring cup with level markings corresponding to 5.5 mL, 6 mL, 6.5 mL, 7.5 mL, 8.5 mL, 10 mL, 11 mL, 12.5 mL, 13.5 mL, 15.5 mL, 17.5 mL, and 19 mL.

 

Safety cap

The package of Tachipirina suspension features a safety cap.

Instructions for opening and closing are provided below:

 

To open:                                            To close:

press                                                  screw tightly

while                                                  while pressing

turning

 

  • Unscrew the cap, by simultaneously pushing down and twisting to the left, fully insert the tip of the syringe into the hole in the inner cap:

 

  • Turn the bottle upside down:

 

  • Hold the syringe firmly and gently pull the plunger down until the syringe is filled to the mark corresponding to the required dose:

 

Turn the bottle the right way up:

 

  • Remove the syringe by gently twisting:

 

  • Place the tip of the syringe inside the child’s mouth and press down lightly on the plunger, so that the suspension flows out. The product should be used immediately after withdrawal from the bottle. Any residual product in the syringe should be discarded.

 

For doses over 5 mL, draw the necessary amount with the syringe and pour the contents into the cup. Repeat until the mark corresponding to the indicated dose is reached, and give to your child inviting him or her to drink. 

 

For doses in children over 10 years of age and adults, equal to 20 mL, use the cup filled twice to the 10 mL mark.

 

  • The product should be used immediately after withdrawal from the bottle. Any residual product in the syringe or cup should be discarded.

 

After use, close the bottle by screwing the cap tightly and wash the syringe and cup in hot water. Allow them to dry, keeping them out of the reach and sight of children.

 

If you take more Tachipirina than you should

In the event of accidental ingestion/intake of an excessive dose of Tachipirina, contact a doctor immediately or go to the nearest hospital.

Symptoms

In the event of accidental ingestion of very high doses of paracetamol, the symptoms you/your child may experience within the first 12-48 hours include:

  • anorexia (lack or reduction of appetite), nausea and vomiting followed by a significant deterioration in general condition and alterations of blood laboratory levels (increased levels of bilirubin in the blood, lactate dehydrogenase, transaminase, reduced blood prothrombin levels);
  • liver damage that can lead to coma or death.

Taking an excessive dose of paracetamol increases the risk of intoxication and can lead to death, particularly in the following cases:

  •  if the person taking the medicinal product suffers from liver disease, 
  •  chronic alcoholism, 
  •  if the person taking the medicinal product has followed an improper diet over a long period of time (chronic malnutrition),
  •  if the person taking the medicinal product is taking medicinal products or substances which increase liver function. 

Treatment

The doctor will prescribe the most suitable support treatment based on the nature and severity of the symptoms.

 

If you forget to take Tachipirina 

Do not take a double dose to make up for a forgotten dose.

 

If you stop taking Tachipirina

If you have any further questions on the use of this medicine, ask your doctor or pharmacist.

Like all medicines, this medicine can cause side effects, although not everybody gets them.

 

If you/your child shows any of the following side effects, DISCONTINUE treatment with this medicine and contact your doctor immediately

  • allergic reactions with:
  • reddening of skin accompanied by itchiness (urticaria)
  • swelling of the throat (laryngeal edema)
  • swelling of the hands, feet, ankles, face, lips, tongue and/or throat (angioedema);
  • serious allergic reactions (anaphylactic shock).

 

The person taking this medicinal product could, in addition, experience the following side effects, on which there is insufficient data available to establish their frequency.

 

  • reduction in blood platelet count (thrombocytopenia)
  • reduced white blood cell count (leukopenia/agranulocytosis) 
  • reduced hemoglobin, a substance that transports oxygen in the blood (anemia)
  • vertigo
  • stomach and intestinal disorders
  • impaired liver function
  • liver inflammation (hepatitis)
  • red spots, bullous lesions with areas of skin detachment, blisters, skin eruptions (erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis)
  • impaired kidney function (acute renal failure)
  • inflammation of the kidneys (interstitial nephritis)
  • blood in urine (hematuria)
  • cessation or reduced production of urine (anuria).

 

Very rare cases have been reported of severe skin reactions.

 

Reporting of side effects

If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the national reporting system on the website https://www.aifa.gov.it/content/segnalazioni-reazioni-avverse.

By reporting side effects, you can help provide more information on the safety of this medicine.

Keep this medicine out of the sight and reach of children.

Do not store above 25 °C.

Shelf life after opening: 1 year.

Do not use this medicine after the expiry date which is stated on the box after EXP. The expiry date refers to the last day of that month.

Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.

What Tachipirina contains

  • the active substance is paracetamol (each mL of suspension contains 24 mg of paracetamol).
  • The other ingredients are: 

sorbitolsucrose, xanthan gum, disodium edetate (dihydrate), methyl parahydroxybenzoate, microcrystalline cellulose and caramellose sodium (Avicel RC591), sodium citrate, sodium chloride, potassium sorbate, silica colloidal anhydrous, citric acid monohydrate, vanillin-caramel flavoring, purified water.

 

What Tachipirina looks like and contents of the pack

Tachipirina comes in the form of a homogeneous suspension of milky white to slightly brownish color, contained in an amber 120 mL bottle closed by a safety cap.

The package also contains a dosing syringe and a measuring cup to facilitate the calculation of the product dose according to the child’s body weight.

 

 

Marketing Authorization Holder

Aziende Chimiche Riunite Angelini Francesco – A.C.R.A.F. S.p.A.

Viale Amelia, 70 - 00181 Rome, Italy.

 

Manufacturer

A.C.R.A.F. S.p.A. - Via Vecchia del Pinocchio, 22 - 60131 Ancona, ITALY

 

 

This package leaflet was last revised in October 2021 

 

 

Use the QR Code on the box or go to https://leaflet.angelinipharma.com/L31 to read the updated leaflet and the package leaflet in other languages.